MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM; FEMUR INTRAMEDULLARY NAIL

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM; FEMUR INTRAMEDULLARY NAIL
Model Number P8.5-80D275
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received for evaluation.The root cause cannot be determined at this time.A supplemental report will be submitted upon receipt of additional information.
 
Event or Problem Description
It was reported that the precice nail was discovered as cracked during the extraction surgery, we are uncertain at this stage whether the crack occurred before or during extraction, current understanding is that it did not affect the patient's surgical outcome.This event occurred in uk.
 
Additional Manufacturer Narrative
The investigation revealed that a precice antegrade femur, trochanter bend, 8.5mm x 275mm nail was discovered to have a crack in its distal housing tube during the extraction procedure.It is unknown if the crack occurred due to the extraction method, or if the nail was cracked prior to extraction.The nail was unable to be returned to globus medical for evaluation.However, the provided images show that the nail has a fracture at the distraction rod-housing tube junction, confirming the complaint of a broken nail.Because the fracture was discovered after the patient's treatment was completed, it cannot be known if the fracture was due to weight-bearing non-compliance or because of the possible excessive force used during the extraction surgery.A fracture at the distraction rod-housing tube junction is usually an indication of excessive torsional forces experienced by the nail during the lifetime that the nail is implanted.The junction is the weakest portion of the nail where the housing tube wall is at its thinnest, meaning that when a patient exceeds weight bearing protocols outlined in the precice imll ifu, the fracture is seen at this location on the nail.A device history review was completed.A review of the dhr documents indicates the device was manufactured by the specified requirement at the time and met all the required inspections before shipment.The associated risk document was reviewed, and the failure mode, effects, and harms potentially related to the reported event have been identified and mitigated.No harm was reported, only a product malfunction was documented.Therefore, this complaint will not be used for occurrence of harm calculations.Furthermore, the complaint rate is within the estimated rate in the risk documentation associated with this product.Based on this risk assessment, no new or additional risk evaluation is necessary.
 
Event or Problem Description

Brand Name
PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM
Common Device Name
FEMUR INTRAMEDULLARY NAIL
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key24369924
Report Number3006179046-2026-00103
Device Sequence Number11965145
Product Code HSB
UDI-Device Identifier00812258020613
UDI-Public812258020613
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K220234
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP8.5-80D275
Device Lot Number4040505 AAA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown